Announcement

Collapse
No announcement yet.

Clonidine question

Collapse
X
  • Filter
  • Time
  • Show
Clear All
new posts

  • Clonidine question

    how long would it be before i would notice clonidine working? We weaned Devon off of Zyprexa monday and tuesday starting him on his first dose tuesday night.. Its now Friday. Devon who has CONSTANT facial tics.. usually a complex combo of them in succession every 2-4 minutes has had less and less of them now for the past two days now! Now hes done this before a couple of times sometimes stopping for a couple of days and the facial tics and/or a new tic evolving for a period of time and the facial ones coming back again ( on the zyprexa) so i dont want to get my hopes hope too soon.,.. but yesterday i think i only say his typical facial tics two or three times the entire day! SHould i dare hope its the clonidine? ( crossing fingers here...) ;)

    and wow is he tired! how long or does this symptom wear off???!!! he takes it 3 times a day... I gave his teacher/EA a heads up already... a tired Devon usually means a MEAN and whiney devon... :o

    Su

  • #2
    Re: Clonidine question

    Su

    I can relate to the "mean whinny" stage as this happens to my son every time med's are adjusted.

    It is hard to offer a personal opinion on the subject on time and response, but I would suggest that you can ask your pharmacist for the quickest answer.
    I am certain with any med there are variables and no one responds the same way but hopefully they can provide a clinical base line to monitor until you can speak to Devon's physician.

    Where I live a quick review from the pharmacist is required before the prescription is paid for and usually I can ask for written information. This is a standard process with any new med's.

    PJK

    Comment


    • #3
      Re: Clonidine question

      My son started clonidine around the beginning of April...it has done nothing for his tics (which we have never medicated for anyway) however his attention at school improved dramatically...he started clonidine to replace risperdal as the side effects were beginning to be too much...it was hoped that the clonidine would allow him to be less impulsive and therefore less explosive...it took well over 8 weeks to see any results and almost 3 months to get up to his dose as this had to be done gradually due to the lowering of blood pressure ...now that he is completely off risperdal his tics are much more apparant...he is extremely drowsy on this medication and still is...his drowsiness seems to be getting worse even though his dose has been the same for some months now...this may also be due to more sleep issues now that school has started...I am seriously considering taking him off clonidine (under his Dr.'s guidance of course)....he is also more reactive now that he is off risperdal..no rages as of yet (that is why he took risperdal to begin with) but he has come close

      pjk is right though everyone is different

      Comment


      • #4
        Re: Clonidine question


        It is hard to find that balance but it sounds like you are documenting your experiences and can offer your physician some solid feed back once you return for a review.

        PJK

        Comment


        • #5
          Re: Clonidine question

          I echo PJK's point that you should document your experiences. As you try different medications and other treatments it is important to keep track of what you are trying and the effects.

          We found that we needed the information on the effects of various medications we tried years later. We were asked for the names of medications, the doses, how long he was on them and the effects. I started carrying a notebook with all the details with me so I could keep them straight.

          Cathy
          Forum Moderator

          Comment


          • #6
            Re: Clonidine question

            its been three weeks now and we have had to increase devons clonidine.. actually double his dose. hes now taking 2, .0025 pills 3 times daily. the facial tics seemed to decrease ( not entirely go away) but a whole set of vocal tics came on - one esp is repeating everything anyone says over and over... and with the taking away the zyprexa his mood is all over the place and the tegretal isnt really compensating either.. hes also not sleeping at ALL now... up 3 times a night, and hyper-bouncing off the walls... defiant, agressive to crying and screaming etc. hopefully this increase will calm him down but i still thinks he needs a better mood stabilizer then the tegretal.

            I totally agree with documenting everything... my oldest son has trialed dozens of meds over the years and i have better notes then his dr i swear!

            Su

            Comment

            Working...
            X